Article Text

Download PDFPDF
Unexpected outcome (positive or negative) including adverse drug reactions
Syncope in a patient being treated for hepatic and intestinal amoebiasis
  1. Kavita Yelve,
  2. Sanat Phatak,
  3. Meenakshi Amit Patil,
  4. Amar R Pazare
  1. Department of Medicine, Seth G S Medical College and KEM Hospital, Mumbai, Maharashtra, India
  1. Correspondence to Dr Meenakshi Amit Patil, meenakshi.patil90{at}gmail.com, meenakshi.patil90{at}yahoo.com

Summary

A 63-year-old man presented to our hospital with amoebic liver abscess and was treated successfully for the same. During the course of his treatment, he developed syncopal attacks and was found to have Torsades de Pointes on electrocardiogram. The patient was treated with intravenous magnesium and direct current cardioversion. Hypokalaemia, chloroquine and sepsis were suspected to have precipitated the arrhythmia. The patient remained arrhythmia-free following the correction of these factors.

View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.